Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2016, 6:08 PM EDT for 5 counties in New Hampshire. It was in force for 67 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 23, 2016, 7:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:10 PM EDT | TSTM WND DMG | Deerfield, NH | TREES AND WIRES DOWN |
| Jul 23, 6:15 PM EDT | TSTM WND DMG | Francestown, NH | TREES AND POWER LINES DOWN AT NH-136 E AND FERSON ROAD. |
| Jul 23, 6:15 PM EDT | TSTM WND DMG | New Boston, NH | NH-136 E AT SCOBIE ROAD...TREES AND POWER LINES DOWN. |
| Jul 23, 6:18 PM EDT | TSTM WND DMG | Newmarket, NH | TREES BLOCKING AMTRAK IN NEWMARKET |
| Jul 23, 6:20 PM EDT | TSTM WND DMG | Francestown, NH | TREES AND WIRES DOWN |
| Jul 23, 6:20 PM EDT | TSTM WND DMG | Raymond, NH | TREES AND WIRES DOWN |
| Jul 23, 6:25 PM EDT | TSTM WND DMG | Chester, NH | TREES AND POWER LINES DOWN |
| Jul 23, 6:25 PM EDT | TSTM WND DMG | Pinardville, NH | TREES AND WIRES DOWN |
| Jul 23, 6:30 PM EDT | TSTM WND DMG | Manchester, NH | WIDESPREAD TREES AND WIRES DOWN |
| Jul 23, 6:35 PM EDT | TSTM WND DMG | 3 N Milford, NH | TREES DOWN BLOCKING THE ROAD |
| Jul 23, 6:35 PM EDT | TSTM WND DMG | Amherst, NH | TREES AND WIRES DOWN. |
| Jul 23, 6:35 PM EDT | TSTM WND DMG | Merrimack, NH | TREE FELL ON A HOUSE ON GREENWOOD ROAD. |
| Jul 23, 6:35 PM EDT | TSTM WND DMG | Milford, NH | MULTIPLE TREES AND POWER LINES DOWN. |
| Jul 23, 6:40 PM EDT | TSTM WND DMG | Hampstead, NH | TREES AND WIRES DOWN |
| Jul 23, 6:44 PM EDT | TSTM WND DMG | Londonderry, NH | WIDESPREAD TREES AND WIRES DOWN |
| Jul 23, 6:47 PM EDT | TSTM WND DMG | Plaistow, NH | TREES AND WIRES DOWN |
| Jul 23, 6:48 PM EDT | TSTM WND DMG | Nashua, NH | TREES DOWN |
| Jul 23, 6:50 PM EDT | TSTM WND DMG | 2 Sse Bedford, NH | TREES ACROSS LIBERTY HIL RD |
| Jul 23, 6:55 PM EDT | TSTM WND DMG | Hampton Falls, NH | |
| Jul 23, 6:55 PM EDT | HAIL 1 | Seabrook, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:10 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS51 KGYX 232208
SVRGYX
NHC005-011-013-015-017-232315-
/O.NEW.KGYX.SV.W.0090.160723T2208Z-160723T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
SOUTHEASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 715 PM EDT
* AT 608 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DOVER TO GOFFSTOWN TO WALPOLE...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...DERRY...MERRIMACK...KEENE...PORTSMOUTH...
HAMPTON...DURHAM...EXETER...KITTERY...JAFFREY...NORTHWOOD...
SALEM...DOVER...BEDFORD...MILFORD...HOOKSETT...SOMERSWORTH...
AMHERST AND BARRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4274 7140 4276 7222 4305 7247 4312 7243
4312 7167 4324 7089 4320 7082 4313 7083
4308 7076 4307 7069 4310 7066 4301 7050
4289 7062 4284 7082 4287 7082 4288 7093
4286 7103 4281 7107 4281 7116 4274 7118
TIME...MOT...LOC 2208Z 316DEG 21KT 4318 7093 4305 7158 4308 7243
HAIL...0.88IN
WIND...60MPH
$$
EKSTER3 follow-up statements
961
WWUS51 KGYX 232230
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
630 PM EDT SAT JUL 23 2016
NHC005-011-013-015-017-232315-
/O.CON.KGYX.SV.W.0090.000000T0000Z-160723T2315Z/
STRAFFORD NH-HILLSBOROUGH NH-CHESHIRE NH-ROCKINGHAM NH-MERRIMACK NH-
630 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN STRAFFORD...HILLSBOROUGH...CENTRAL CHESHIRE...
ROCKINGHAM AND SOUTHEASTERN MERRIMACK COUNTIES...
AT 630 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWINGTON TO MANCHESTER TO SWANZEY...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...DERRY...MERRIMACK...KEENE...PORTSMOUTH...
HAMPTON...DURHAM...EXETER...JAFFREY...SALEM...NORTHWOOD...DOVER...
BEDFORD...MILFORD...HOOKSETT...SOMERSWORTH...AMHERST...
BARRINGTON AND LITCHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4276 7222 4298 7241 4304 7237 4306 7156
4322 7106 4324 7090 4320 7082 4313 7083
4308 7076 4306 7069 4293 7079 4284 7082
4287 7082 4289 7092 4286 7103 4281 7107
4282 7113 4280 7117 4274 7118
TIME...MOT...LOC 2230Z 316DEG 21KT 4310 7082 4297 7147 4300 7232
HAIL...0.88IN
WIND...60MPH
$$
MLE874
WWUS51 KGYX 232242
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
642 PM EDT SAT JUL 23 2016
NHC013-232251-
/O.CAN.KGYX.SV.W.0090.000000T0000Z-160723T2315Z/
MERRIMACK NH-
642 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERRIMACK COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN MAINE...AND SOUTHERN AND CENTRAL NEW HAMPSHIRE.
LAT...LON 4276 7222 4286 7231 4287 7231 4291 7230
4296 7142 4321 7084 4313 7083 4306 7069
4293 7079 4284 7082 4287 7082 4289 7092
4286 7103 4281 7107 4282 7113 4280 7117
4274 7118
TIME...MOT...LOC 2241Z 316DEG 21KT 4306 7076 4293 7141 4296 7226
$$
NHC005-011-015-017-232315-
/O.CON.KGYX.SV.W.0090.000000T0000Z-160723T2315Z/
STRAFFORD NH-HILLSBOROUGH NH-CHESHIRE NH-ROCKINGHAM NH-
642 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN STRAFFORD...SOUTHERN HILLSBOROUGH...SOUTHEASTERN
CHESHIRE AND ROCKINGHAM COUNTIES...
AT 641 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTSMOUTH TO NEAR MANCHESTER TO KEENE...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...DERRY...MERRIMACK...KEENE...PORTSMOUTH...
HAMPTON...DURHAM...EXETER...KITTERY...JAFFREY...SALEM...DOVER...
BEDFORD...MILFORD...AMHERST...LITCHFIELD...HOLLIS...
SWANZEY AND EPPING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4276 7222 4286 7231 4287 7231 4291 7230
4296 7142 4321 7084 4313 7083 4306 7069
4293 7079 4284 7082 4287 7082 4289 7092
4286 7103 4281 7107 4282 7113 4280 7117
4274 7118
TIME...MOT...LOC 2241Z 316DEG 21KT 4306 7076 4293 7141 4296 7226
HAIL...0.88IN
WIND...60MPH
$$243
WWUS51 KGYX 232246
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
646 PM EDT SAT JUL 23 2016
NHC005-011-232256-
/O.CAN.KGYX.SV.W.0090.000000T0000Z-160723T2315Z/
HILLSBOROUGH NH-CHESHIRE NH-
646 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HILLSBOROUGH AND
SOUTHEASTERN CHESHIRE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN MAINE...AND SOUTHERN AND CENTRAL NEW HAMPSHIRE.
LAT...LON 4294 7137 4321 7084 4313 7083 4308 7076
4306 7069 4293 7079 4284 7082 4287 7082
4289 7092 4286 7103 4281 7107 4282 7113
4279 7119 4274 7118
TIME...MOT...LOC 2246Z 315DEG 32KT 4307 7075 4286 7125
$$
NHC015-017-232315-
/O.CON.KGYX.SV.W.0090.000000T0000Z-160723T2315Z/
STRAFFORD NH-ROCKINGHAM NH-
646 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN STRAFFORD AND CENTRAL ROCKINGHAM COUNTIES...
AT 646 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTSMOUTH TO NEAR DERRY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DERRY...PORTSMOUTH...HAMPTON...DURHAM...EXETER...SALEM...DOVER...EPPI
NG...
BRENTWOOD...GREENLAND...SEABROOK...STRATHAM...NEWINGTON...RYE...NEWMA
RKET...
RAYMOND...LONDONDERRY...HAMPSTEAD...ATKINSON AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4294 7137 4321 7084 4313 7083 4308 7076
4306 7069 4293 7079 4284 7082 4287 7082
4289 7092 4286 7103 4281 7107 4282 7113
4279 7119 4274 7118
TIME...MOT...LOC 2246Z 315DEG 32KT 4307 7075 4286 7125
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:20 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 5:20 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Gray ME 520 PM EDT SAT JUL 23 2016 .SYNOPSIS... A cold front will will push offshore tonight with scattered thunderstorms ahead of the front. High pressure will build in from the west on Sunday and will shift offshore Sunday night. A cold front will approach from the west on Monday and will cross the region Monday night. High pressure will build in from the west on Tuesday and will crest over the area on Wednesday. A weak cold front will slowly push southeast into the region Wednesday night and will stall over the region on Thursday. High pressure will build in from the north Thursday night and Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 4pm... SVR Watch 411 extended through southern NH. Convection is forming and line and will move through the southern portion of the state. prev discussion. Scattered thunderstorms across the region at 3pm present the most immediate threat. There are three distinct areas within the CWA. In the far north and eastern areas /Franklin to Kennebec to Lincoln counties and northeast/ much of the instability has already been rained out with earlier showers which will limit the convective potential. In this area scattered showers and isolated thunder are the threat. Further south and west... current shower activity is focused along a line extending from HIE to IZG to PWM. This represents the edge of the morning cloud field as well as last nights convection. These boundaries will continue to help enhance convection over the next few hours. The seabreeze is also in play with convection firing already over the seabreeze front at Kennebunk and Freeport. Finally to the southwest of this area... in Hillsborough and Cheshire county NH dry air has mixed down lowering the dewpoints. This puts southwest NH at a much lower risk for thunderstorm initiation. The one threat for this area would be from the convection currently moving out of Quebec into northern Vermont. If this system is able to grow upscale into an MCS with a cold pool it will likely propagate into southwest NH in the evening hours. In this case the dry low levels would actually help to enhance the wind gust threat for this region. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Showers will die off for most of the CWA after sunset... with southwest regions being the last to see showers end. As they do skies will clear allowing patchy valley fog to form. Sunday a weak ridge of high pressure builds in behind the front. While temps aloft have decreased surface temperatures will remain warm with highs in the 80s. Dewpoints will decrease behind the front. With the weakening pressure gradient a sea breeze should develop keeping the immediate coasting line in the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A progressive pattern will develop for next week as the jet stream moves a series of waves through southern canada.Monday the next short wave comes in dropping a front through the region. The front once again looks to coincide with peak heating which will allow for the potential for severe storms. Very warm and humid airmass will be in place ahead of this system with daytime highs ranging through the 80s north and upper 80s to mid 90s south. After the front moves through Monday night a period of high pressure builds in for Tuesday and Wednesday. Mostly sunny skies will prevail with a nice seabreeze again forming for the coast. As we move towards the end of the week forecast confidence decreases markedly. Previous deterministic models had hinted at a large wet system moving in for Thursday and Friday, however current guidance is all over the map with a low center ranging from the great lakes to off the coast. While wet seems to be the trend, the details are too uncertain yet to put much weight in any of the heavier rainfall scenarios and have gone with just a 50 PoP. Beyond the wet end of the week guidance hints at a sunny weekend... however put low confidence in all of this extended forecast for the moment. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... Short Term...periods of thunderstorms and IFR through the next few hours. Scattered 5000ft deck will decrease ceilings to MVFR at times. After sunset look for VFR through the weekend except HIE and LEB which may see some valley fog. Long Term...VFR Sunday night. VFR on Monday with areas of MVFR ceilings and vsby in Showers and thunderstorms. VFR Tuesday and Wednesday && .MARINE... Short Term...A few scattered thunderstorms may reach the coastal waters this evening otherwise Seas below SCA. Long Term...No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Curtis AVIATION...Curtis MARINE...Curtis
Hazardous weather outlook, Jul 23, 3:21 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 321 PM EDT SAT JUL 23 2016 NHZ003>009-241930- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP- 321 PM EDT SAT JUL 23 2016 ...SEVERE THUNDERSTORM WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ018-019-023-024-NHZ010>015-241930- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. GUSTY WINDS AND SMALL HAIL WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-241930- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007>009-012>014-020>022-025>028-NHZ001-002-241930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS- SOUTHERN COOS- 321 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 23, 5:25 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
525 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG PLYMOUTH 43.76N 71.69W
07/23/2016 GRAFTON NH AMATEUR RADIO
TREES AND WIRES DOWN ON TEXAS HILL ROAD.
&&
EVENT NUMBER GYX1602189
TFHSpecial weather statement, Jul 23, 5:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 525 PM EDT SAT JUL 23 2016 NHZ005-007>009-232215- MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-BELKNAP NH- 525 PM EDT SAT JUL 23 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... MERRIMACK COUNTY IN NEW HAMPSHIRE SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE SULLIVAN COUNTY IN NEW HAMPSHIRE BELKNAP COUNTY IN NEW HAMPSHIRE * UNTIL 615 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANBURY...MOVING TO THE SOUTHEAST AT 35 MPH. * DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FRANKLIN... CANTERBURY... TILTON-NORTHFIELD... DANBURY... AND BOSCAWEN. LAT...LON 4369 7195 4349 7142 4328 7160 4355 7206 TIME...MOT...LOC 2122Z 299DEG 30KT 4358 7192 HANES
Local storm report, Jul 23, 5:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
538 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 E HEBRON 43.69N 71.79W
07/23/2016 GRAFTON NH AMATEUR RADIO
TREES DOWN WEST SHORE RD.
&&
EVENT NUMBER GYX1602190
MCLocal storm report, Jul 23, 5:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
540 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 NW FRANKLIN 43.45N 71.66W
07/23/2016 MERRIMACK NH AMATEUR RADIO
WIRES DOWN ON HILL ROAD.
&&
EVENT NUMBER GYX1602191
TFHLocal storm report, Jul 23, 5:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
541 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM MARINE TSTM WIND PORTLAND BUOY 43.53N 70.14W
07/23/2016 M39 MPH ANZ154 ME BUOY
&&
EVENT NUMBER GYX1602192
MCLocal storm report, Jul 23, 5:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
545 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LACONIA 43.53N 71.48W
07/23/2016 BELKNAP NH TRAINED SPOTTER
TREES ON WIRES AND PEA SIZED HAIL
&&
EVENT NUMBER GYX1602193
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:51 PM EDT | Special Weather Statement | GYX | Carroll | 24 min |
| Jul 22, 8:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 41 min |
| Jul 22, 9:46 PM EDT | Special Weather Statement | GYX | Grafton | 44 min |
| Jul 22, 11:26 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 64 min |
| Jul 23, 1:42 PM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | GYX | Grafton | 39 min |
| Jul 23, 2:49 PM EDT | Special Weather Statement | GYX | Carroll | 41 min |
| Jul 23, 3:25 PM EDT | Special Weather Statement | GYX | Carroll | 50 min |
| Jul 23, 3:35 PM EDT | Special Weather Statement | GYX | Carroll | 40 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 42 min |
| Jul 23, 4:20 PM EDT | Special Weather Statement | GYX | Grafton | 40 min |
| Jul 23, 4:54 PM EDT | Special Weather Statement | GYX | Grafton | 51 min |
| Jul 23, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Grafton | 34 min |
| Jul 23, 5:10 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 50 min |
| Jul 23, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 54 min |
| Jul 23, 5:23 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Rockingham, Strafford | 52 min |
| Jul 23, 5:25 PM EDT | Special Weather Statement | GYX | Merrimack | 50 min |
| Jul 23, 5:27 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 15 min |
| Jul 23, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Rockingham | 43 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 21 min |
| Jul 23, 6:41 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Rockingham | 35 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.